Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 40, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 20, 2008, 3:57 PM CDT for Oconto County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2008, 3:57 PM CDT (20:57 UTC)
- Expired
- Jun 20, 2008, 4:28 PM CDT
- In force
- 31 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
County Oconto County, WI
The radar
The Green Bay radar (KGRB), 40 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 202057
SVRGRB
WIC083-202145-
/O.NEW.KGRB.SV.W.0040.080620T2057Z-080620T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
357 PM CDT FRI JUN 20 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OCONTO COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 445 PM CDT
* AT 354 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS
LOCATED 9 MILES WEST OF GILLETT...OR 13 MILES NORTHEAST OF
SHAWANO...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
OCONTO
HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.
LAT...LON 4491 8781 4489 8780 4481 8787 4481 8789
4476 8791 4473 8795 4478 8825 4485 8825
4489 8848 4507 8848
TIME...MOT...LOC 2057Z 289DEG 28KT 4493 8844
$$
KIECKBUSCH2 follow-up statements
000
WWUS53 KGRB 202111
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
411 PM CDT FRI JUN 20 2008
WIC083-202145-
/O.CON.KGRB.SV.W.0040.000000T0000Z-080620T2145Z/
OCONTO-
411 PM CDT FRI JUN 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR OCONTO COUNTY...
AT 407 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS
LOCATED NEAR UNDERHILL...OR 15 MILES NORTHEAST OF SHAWANO...AND
MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GILLETT BY 420 PM...
OCONTO FALLS AND SPRUCE BY 440 PM...
HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4491 8781 4489 8780 4481 8787 4481 8789
4476 8791 4473 8795 4478 8825 4485 8825
4489 8848 4507 8848
TIME...MOT...LOC 2111Z 288DEG 13KT 4492 8835
$$
KIECKBUSCH000
WWUS53 KGRB 202128
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
428 PM CDT FRI JUN 20 2008
WIC083-202138-
/O.CAN.KGRB.SV.W.0040.000000T0000Z-080620T2145Z/
OCONTO-
428 PM CDT FRI JUN 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR OCONTO COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4491 8781 4489 8780 4481 8787 4481 8789
4476 8791 4473 8795 4478 8825 4485 8825
4489 8848 4507 8848
TIME...MOT...LOC 2128Z 288DEG 13KT 4490 8827
$$
KIECKBUSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:00 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 20, 3:00 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT FRI JUN 20 2008 .SHORT TERM...TONITE AND SATURDAY. FORECAST FOCUS ON PRECIP CHANCES. SEVERE POTENTIAL WILL EXIST THRU EARLY THIS EVENING...THEN QUICKLY END WITH THE LOSS OF DIURNAL HEATING. THE CHANCE FOR PRECIP WILL CONTINUE TONITE AS A 500 MB VORT SWINGS THRU THE WESTERN GREAT LAKES. WITH THE LOSS OF DAYTIME HEATING PRECIP WILL TRANSITION OVER TO MORE SHOWERS AND LESS THUNDER. THE REGION REMAINS IN NORTHWEST FLOW SATURDAY AS ANOTHER VORT MOVES THRU THE WESTERN GREAT LAKES. THE SEVERE THREAT APPEARS TO BE LOWER ON SATURDAY WITH LOWER CAPE VALUES THAN THIS AFTERNOON AND VERY LITTLE WITH RESPECT TO DIRECTIONAL OR SPEED SHEAR. .LONG TERM...MEAN FLOW TO TRANSITION TO MORE OF A ZONAL FLOW ACROSS THE LWR 48 AS THE ERN CONUS UPR TROF SHIFTS INTO THE ATLANTIC. THIS NEW FAST ZONAL FLOW WL CARRY SEVERAL PACIFIC SYSTEMS ACROSS THE NRN TIER OF STATES...THUS TIMING OF THESE SYSTEMS FOR PCPN CHCS IS THE MAIN FCST PBLM. TEMPS SHOULD AVERAGE AT OR SLIGHTLY ABV NORMAL NXT WEEK. EXPECT TO SEE A DIMINISHING TREND TO THE SHWRS AND TSTMS SAT EVENING AS DAYTIME HEATING WANES AND THE ATM STABILIZES. HARD TO DISCERN WHERE ANY SHRTWVS WL BE LOCATED FOR THE REMAINDER OF THE NGT AS THESE FEATURE ROTATE AROUND THE GREAT LAKES NEARLY CLOSED UPR LOW. FOR NOW...PREFER TO FOCUS ON SAT EVENINGS CHC POPS FOR THE ENTIRE FCST AREA AND GO DRY FOR THE OVRNGT HRS. WE SHOULD SEE ANOTHER ROUND OF SCT SHWRS/TSTMS ON SUNDAY AS DAYTIME HEATING RETURNS...A SFC TROF DROPS SOUTH AND MORE SHRTWVS ROTATE SWD INTO/THRU WI. COLDER TEMPS ALOFT WL BE OVR ERN WI WHICH SHOULD LEAD TO A BETTER CHC OF PCPN SO HIGHER POPS THERE FROM THE PREV SHIFT LOOKS JUSTIFIED. STEEP LAPSE RATES WL COMBINE WITH CAPES APPROACHING 1500 J/KG AND LIS DOWN TO AROUND -4 TO PRODUCE A FEW STG TSTMS BY SUNDAY AFTERNOON. SHEAR IS RATHER WEAK HOWEVER AND BETTER INSTABILITY ACTUALLY TO OUR SOUTH. WL HAVE TO WATCH THE STRONGER STORMS FOR THE POTENTIAL OF HAIL AND/OF GUSTY WNDS. JUST LIKE SAT EVENING...ANTICIPATE A FEW SHWRS/TSTMS TO LINGER INTO SUNDAY EVENING ACROSS E-CNTRL WI BEFORE SUNSET ENDS ANY FURTHER HEATING. HI PRES WL BEGIN TO BUILD INTO THE WRN GREAT LKS LTR SUNDAY NGT...THEREBY ALLOWING FOR DRIER CONDITIONS TO PREVAIL. THIS HI PRES OVR THE WRN GREAT LKS WL COMBINE WITH A WEAK UPR RDG TO PRODUCE A NICE...TYPICAL LATE JUNE DAY OVR NE WI. A GOOD AMT OF SUNSHINE SHOULD ALLOW TEMPS TO BE CLOSE TO SEASONAL NORMS WITH MOST LOCATIONS REACHING INTO THE MID TO UPR 70S. AS BOTH THE SFC HI AND THE UPR RDG MOV EAST MON NGT...RETURN FLOW WL BEGIN TO DRAW GULF MSTR NWD THRU THE MIDWEST. AS THE FIRST OF THE RELATIVELY WEAK PACIFIC SYSTEMS APPROACHES ON TUE...THERE APRS TO BE ENUF LIFT/INSTABILITY IN PLACE TO BRING A CHC POP TO NE WI. BETTER CHC SHOULD REMAIN TO OUR WEST CLOSER TO A SHRTWV/WEAK CDFNT. BULK OF SHRTWV ENERGY IS PROGGED TO DIVE SE TOWARD SRN WI/NE IA/NRN IL TUE NGT...THEREFORE HAVE ATTEMPTED TO TIER POPS FROM SLGT CHC NORTH TO MED CHC ACROSS MY SRN TIER OF COUNTIES. PRIMARY FOCUS TO REMAIN TO OUR SOUTH ON WED. WHILE AN ISOLATED SHWR OR TSTM IS PSBL OVR CNTRL/E-CNTRL WI...JUST DO NOT SEE ENUF INSTABILITY OR FORCING OVR THE NORTH SO HAVE REMOVED PCPN WORDING FROM WEDS FCST THERE. ANOTHER WEAK AREA OF HI PRES TO THEN SETTLE OVR THE RGN FOR WED NGT AND THU SO HAVE OPTED TO RUN WITH A DRY FCST. THE NXT PACIFIC SYSTEM MOVS INTO THE WRN GREAT LKS THU NGT INTO FRI AND WITH SOUTHERLY WNDS BRINGING GULF MSTR BACK INTO WI...WL NEED TO MENTION CHC POPS FOR THIS TIME PERIOD. && .AVIATION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS AIRPORT LOCATIONS SOUTHEAST OF A WAUSAU TO MARINETTE LINE THIS EVENING. ONLY MVFR CEILINGS ARE EXPECTED FOR A BRIEF PERIOD OF TIME AS THE STORMS PASS OVER THE AIRPORT. SOME OF THE STORMS COULD PRODUCE WIND GUSTS FROM 40 TO 45 KNOTS WI LARGE HAIL. THE SEVERE WEATHER AND THUNDERSTORM THREAT WILL DIMINISH BY MIDNIGHT WITH MAINLY SHOWERS EXPECTED LATER TONIGHT. VFR CONDITIONS EXPECTED SATURDAY WITH SCATTERED MVFR CONDITIONS AS SHOWERS AND THUNDERSTORMS DEVELOP. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KURIMSKI/KALLAS
Hazardous weather outlook, Jun 20, 6:21 AM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 621 AM CDT FRI JUN 20 2008 UPDATED TO REMOVE THUNDERSTORMS THIS MORNING WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 621 AM CDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WHILE THERE IS A CONTINUED CHANCE OF THUNDERSTORMS TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY AND SATURDAY EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL AND GUSTY WINDS. THERE IS A CHANCE FOR THUNDERSTORMS FROM TIME TO TIME TUESDAY THROUGH THURSDAY. THE PROBABILITY FOR SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LMZ521-522-541>543-211200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 621 AM CDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL CREATE GUSTY WINDS THAT MAY BE HAZARDOUS TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY AND SATURDAY EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL AND GUSTY WINDS. THERE IS A CHANCE FOR THUNDERSTORMS FROM TIME TO TIME TUESDAY THROUGH THURSDAY. THE PROBABILITY FOR SEVERE WEATHER IS LOW AT THIS TIME. ECKBERG
In the hours before
Special weather statement, Jun 20, 3:18 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 318 PM CDT FRI JUN 20 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202300- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 318 PM CDT FRI JUN 20 2008 ...STRONG THUNDERSTORMS DEVELOPING ACROSS CENTRAL AND NORTHEAST WISCONSIN... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION THIS AFTERNOON...SOME WITH SMALL HAIL...GUSTY WINDS AND BRIEF HEAVY RAINFALL. A FEW OF THE STORMS MAY BECOME SEVERE... WITH HAIL UP TO QUARTER SIZE AND DAMAGING WINDS. PERSONS WITH OUTDOOR PLANS SHOULD BE READY TO TAKE SHELTER IF STORMS APPROACH. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA SOURCE FOR FURTHER INFORMATION AND STATEMENTS. KIECKBUSCH
Local storm report, Jun 20, 3:19 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
319 PM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 13 N ANTIGO 45.34N 89.15W
06/20/2008 E0.50 INCH LANGLADE WI PUBLIC
SLIGHTLY LARGER THAN HALF INCH HAIL. REPORT RELAYED BY
LOCAL MEDIA.
&&
KURIMSKIThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:58 PM CDT | Special Marine Warning | GRB | 66 min | |
| Jun 20, 5:05 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 25 min |
| Jun 20, 5:26 PM CDT | Special Marine Warning | GRB | 94 min | |
| Jun 20, 5:30 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 30 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.